| Model Number |
8888135132 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Codes |
Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/17/2024
Type of Reportable Event
Malfunction
Event or Problem Description
According to the reporter, the patient was undergoing bedside dialysis.During the inspection, the circulating nurse found that the blood return end of the hemodialysis catheter was cracked, and the hemodialysis catheter was replaced immediately.There was no reported patient outcome.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Additional information: h6 (ime, imf, fdm).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
According to the reporter, the patient was undergoing bedside dialysis.During the inspection, the circulating nurse found that the blood return end of the hemodialysis catheter was cracked near the venous end, and it had been placed around 24 hours earlier, and the hemodialysis catheter was replaced immediately with the new catheter with the same id on the same day of the event.The procedure was completed after the remedial action.There was nothing unusual observed on the device prior to use.Flushing was done, and no anomalies were found.There was no excessive force used on the device.There was a leak, and tego was not utilized.The method utilized to tighten the adapters was by hand.There was no cleaning agent utilized to clean the adapters.Besides the reported issue, there were abnormalities found.There was a blood loss of 3 ml (milliliters).Blood transfusion was not required.There was no reported patient injury.There was no reported patient injury.
Additional Manufacturer Narrative
Event or Problem Description
According to the reporter, the patient was undergoing bedside dialysis.During the inspection, the circulating nurse found that the blood return end of the hemodialysis catheter was cracked near the venous end, and it had been placed around 24 hours earlier.The hemodialysis catheter was replaced immediately with the new catheter with the same id on the same day of the event.The procedure was completed after the remedial action was done.There was nothing unusual observed on the device prior to use.Flushing was done, and no anomalies were found.There was no excessive force used on the device.There was a leak, and tego was not utilized.The method utilized to tighten the adapters was by hand.There was no cleaning agent utilized to clean the adapters.Besides the reported issue, there were no abnormalities found.There was a blood loss of three ml (milliliters).Blood transfusion was not required.There was no reported patient injury.
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection of the photo noted that there was a cut in the extension tube where it met the venous luer adapter.The placement of the cut suggests it was created by clamping the tubing too close to the luer adapter.Clamping the extension tube close to the luer adapter can cause excess stress on the extension tubing which can lead to breaks/leaks in the tubing where it connects to the luer adapter.It was reported that the luer adapter was cracked.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: clamping repeatedly on the same spot could weaken the tubing and clamping near the adapter and hub should be avoided.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.